Algebras and Representation Theory

, Volume 13, Issue 5, pp 511–519 | Cite as

Remarks on the McKay Conjecture

Open Access
Article

Abstract

The McKay Conjecture (MC) asserts the existence of a bijection between the (inequivalent) complex irreducible representations of degree coprime to p (p a prime) of a finite group G and those of the subgroup N, the normalizer of Sylow p-subgroup. In this paper we observe that MC implies the existence of analogous bijections involving various pairs of algebras, including certain crossed products, and that MC is equivalent to the analogous statement for (twisted) quantum doubles. Using standard conjectures in orbifold conformal field theory, MC is equivalent to parallel statements about holomorphic orbifolds V G , V N . There is a uniform formulation of MC covering these different situations which involves quantum dimensions of objects in pairs of ribbon fusion categories.

Keywords

McKay correspondence Quantum double 

Mathematics Subject Classification (2000)

20C05 

References

  1. 1.
    Altschuler, D., Coste, A.: Quasi-quantum groups, knots, three-manifolds, and topological field theory. Comm. Math. Phys. 150(1), 83–107 (1992)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Kassel, C.: Quantum Groups, Graduate Texts in Mathematics, vol. 155. Springer, New York (1995)Google Scholar
  3. 3.
    Curtis, C., Reiner, I.: Methods of Representation Theory, vol. 1. Wiley-Interscience, New York (1981)Google Scholar
  4. 4.
    Drinfeld, V.: Quasi-Hopf algebras. Leningr. Math. J. 1, 1419–1457 (1990)MathSciNetGoogle Scholar
  5. 5.
    Dong, C., Mason, G.: Vertex operator algebras and moonshine: a survey. In: Adv. Studies in Pure Math. vol. 24, pp. 101–136. Progress in Algebraic Combinatorics, Math. Soc. of Japan, Tokyo (1996)Google Scholar
  6. 6.
    Dijkgraaf, R., Pasquier, V., Roche, P.: Quasi-quantum groups related to orbifold models. In: Modern Quantum Field Theory (Bombay, 1990), pp. 375–383. World Scientific, Singapore (1991)Google Scholar
  7. 7.
    Isaacs, M., Malle, G., Navarro, G.: A reduction theorem for the McKay conjecture. Invent. Math. 170, 33–101 (2007)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Kashina, Y., Mason, G., Montgomery, S.: Computing the Frobenius-Schur indicator for Abelian extensions of Hopf algebras. J. Algebra 251, 888–913 (2002)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Mason, G.: The quantum double of a finite group and its role in conformal field theory. In: Groups ’93 Galway/St. Andrews, Lond. Math. Soc. Lect. Notes Ser. 212, vol. 2. CUP (1995)Google Scholar
  10. 10.
    Mason, G., Ng, S.-H.: Central invariants and Frobenius-Schur indicators for semi-simple quasi-Hopf algebras. Adv. Math. 190, 161–195 (2005)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Montgomery, S.: Hopf Algebras and Their Actions on Rings, CBMS Number 82. Amer. Math. Soc. (1993)Google Scholar

Copyright information

© The Author(s) 2009

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of California at Santa CruzSanta CruzUSA

Personalised recommendations